Hail, Okfuskee
- When
- September 26, 12:54 PM CST
- Where
- Okfuskee County, 3 mi E of Weleetka
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.330, -96.077
Scattered thunderstorms developed near an outflow boundary across east-central Oklahoma during the early afternoon hours of the 26th. These storms drifted south and east during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed near an outflow boundary across east-central Oklahoma during the early afternoon hours of the 26th. These storms drifted south and east during the afternoon. Several of the storms became supercellular, producing large hail, damaging wind, and some flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 26, 11:18 AM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1218 PM CDT WED SEP 26 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT THE NORTHWEST ARKANSAS TAF SITES OVER THE NEXT FEW HOURS AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA. VFR CONDITIONS ARE EXPECTED FOR MUCH OF THE PERIOD. HOWEVER...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY AFFECT THE AREA TAF SITES LATER THIS EVENING INTO THURSDAY MORNING. && .PREV DISCUSSION... /ISSUED 1047 AM CDT WED SEP 26 2012/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHEAST OKLAHOMA THIS MORNING AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA. THIS ACTIVITY WILL CONTINUE TO PUSH OFF EAST INTO NORTHWEST ARKANSAS LATER THIS MORNING AND EARLY THIS AFTERNOON. COULD SEE SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS. HAVE LOWERED TEMPERATURES SLIGHTLY FOR THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA DUE TO THE RAIN AND CLOUD COVER. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND INTO TONIGHT ALONG A WEAK SURFACE BOUNDARY THAT EXTENDS FROM WEST TO EAST ACROSS OKLAHOMA FROM NEAR KGAG TO NEAR KMKO. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1252 PM CDT WED SEP 26 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT WED SEP 26 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EAST-CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON...MAINLY EAST OF A VINITA TO OKEMAH LINE. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE AS THEY MOVE INTO A MORE FAVORABLE ENVIRONMENT. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE CONCERN. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON ALONG OUTFLOW BOUNDARIES THAT HAVE SET UP ACROSS THE REGION DUE TO THE MORNING CONVECTION. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND OVERNIGHT AS A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH AND THUNDERSTORMS THAT DEVELOP OVER WESTERN OKLAHOMA THIS AFTERNOON MOVE INTO THE AREA. THIS WILL LEAD TO A THREAT OF HEAVY RAINFALL ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. GUSTY SOUTH WINDS WILL CONTINUE TODAY ACROSS PARTS OF EASTERN OKLAHOMA AND LEAD TO AN ELEVATED FIRE SPREAD POTENTIAL...MAINLY ACROSS EAST CENTRAL OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH THROUGH THE WEEKEND WITH PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED ROUNDS OF STORMS MAY AFFECT A PARTICULAR AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT WED SEP 26 2012
ARZ011-261915-
MADISON AR-
135 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 135 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
GEORGETOWN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...RED STAR...
WEATHERS...HUNTSVILLE...AURORA...KINGSTON...WITTER AND JAPTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3597 9345 3594 9348 3593 9348 3592 9350
3585 9352 3588 9387 3612 9387 3612 9347
3609 9347 3608 9344
TIME...MOT...LOC 1835Z 267DEG 21KT 3600 9375SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 PM CDT WED SEP 26 2012
OKZ065-066-071-261930-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
147 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 147 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELEETKA...
MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WILSON...WELEETKA...CLEARVIEW...PHAROAH...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...
VIVIAN...STIDHAM...PIERCE AND HITCHITA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3547 9631 3566 9584 3530 9560 3524 9599
3529 9599 3528 9618
TIME...MOT...LOC 1847Z 230DEG 24KT 3535 9611The Tulsa radar (KINX), 105 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
10 hail, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.
A storm chaser estimated thunderstorm winds to 80 mph.
Widespread flooding was reported in Crowder.
Portions of several roads were flooded between Hanna and the Indian Nation Turnpike.
Portions of Highway 9 were flooded between Raiford and Dustin.
A storm spotter measured thunderstorm wind gusts to 73 mph. Large tree limbs were also reported blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413827, 413828, 413829, 413832, 413834, 413835, 413837, 413838, 413839, 413840, 413841, 413842, 413843, 413844, 413845.